MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.The lens was only partially inserted.The lens was not implanted; therefore, not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation of a pcb000 13.0 diopter intraocular lens (iol), the lens would not advance.Through follow-up it was confirmed that the lens got stuck in the cartridge and would not advance.The actual lens touched the patient eye, however there was no patient injury reported.The lens was replaced with a backup lens without any other issues.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received stating that the patient was a (b)(6) male.Furthermore, the new information received reconfirmed that there was no patient injury.It was also learned that there was no incision enlargement, no vitrectomy and no sutures required for this event.The lens was replaced with the same model lens with a 13.0 diopter.(b)(6).Gender/sex: male.Device available for evaluation ¿ yes, returned to manufacturer on 02/16/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.The cartridge component was observed correctly engaged into lower body of the pcb00 device.The plunger component was observed in advanced position near the second detent mark.The plunger was gently pulled back and it was found not locked.Visual inspection at 10x microscope magnification was performed and the lens was observed torn and stuck at the cartridge tube.The reported issue could not be verified however a stuck in cartridge was observed.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no other complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6330829
Report Number2648035-2017-00297
Device Sequence Number552436
Product Code HQL
UDI-Device Identifier05050474558120
UDI-Public(01)05050474558120(17)190803
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/03/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2017
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age35 YR